Arkansas, 2012

Wildfire in Arkansas, July 1 to 3, 2012

July 1 to 3, 2012 · NWS LZK · 1 event in 1 county or zone

4 miles southeast of Magazine in Logan County began on the 1st and was controlled on the 3rd. Altogether, 293 acres burned.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

The Hog Thief Fire 2.4 miles southeast of Magazine in Logan County began on the 1st and was controlled on the 3rd. Altogether, 293 acres burned. Fifteen homes were evacuated as a precaution but the homes were not damaged. A number of fire departments, the Arkansas Forestry Commission, and the U.S. Forest Service fought the fire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 1, 1:50 PM CST, 2 hours 10 minutes earlier.

Area forecast discussion, Jul 1, 1:50 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
250 PM CDT SUN JUL 1 2012

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT

THE DOMINANT UPR HIGH OVR THE AREA HAS CONTD TO GRADUALLY WEAKEN
ACRS THE MID SOUTH...WITH CURRENT TEMPS RUNNING A DEGREE OR TWO
LOWER THAN THIS TIME YESTERDAY. MOISTURE LVLS HAVE ALSO RISEN A BIT
OVR THE LAST 24 HRS...AS NOTED BY LOW AND MID CLOUD FORMATION ACRS
THE REGION THIS AFTN.

MEANWHILE...AN UPR LVL LOW PRES SYS WAS LOCATED OVR SRN TX WITH SCTD
CONVECTION NOTED WITH IT. SOME OF THIS ACTIVITY HAS DVLPD AS FAR N
AS EXTREME SWRN AR ATTM. THE UPR LOW IS FCST TO LIFT SLOLY NWD DURG
THE NEXT 24 TO 48 HRS...BRINGING SMALL RAIN CHCS OF MAINLY THE WRN
HALF OF AR. WL CONT TO MENTION SLGT CHC POPS OVR THE SWRN PART OF
THE FA TNGT. ALTHOUGH MOST OF THE ACTIVITY WL DIMINISH AFT SUNSET.

FOR MON...ISOLD/SCT POPS WL BE MENTIONED PRIMARILY OVR THE WRN HALF
OF AR...AS THE AFOREMENTIONED UPR SYS LIFTS NWD. SLGT CHCS OF
CONVECTION WL LINGER MON NGT AND TUE OVR AR AS THE UPR LOW DEPARTS
THE AREA.

DRY CONDS WL RETURN FOR THE 4TH OF JULY HOLIDAY AS THE UPR HIGH
BEGINS TO BLD BACK INTO THE MID SOUTH. SWLY SFC FLOW WL BRING DRIER
CONDS BACK TO THE AREA...WITH HIGH TEMPS IN THE MID AND UPR 90S.
&&

.LONG TERM...THURSDAY THROUGH SUNDAY

HIGH PRESSURE WILL BE OVER THE AREA TO BEGIN THE PERIOD. WILL KEEP
THE SMALL CHANCES OF SHOWERS AND THUNDERSTORMS IN THE FORECAST
THURSDAY AND FRIDAY CENTRAL AND SOUTH. SATURDAY SHOULD BE DRY WITH
LESS MOISTURE OVER THE AREA. WILL KEEP SUNDAY DRY FOR NOW...THOUGH
GFS SHOWS A COLD FRONT MOVING IN FROM THE NORTHEAST. ECMWF SHOWS A
RIDGE BUILDING OVER THE STATE AGAIN. HOT TEMPERATURES WILL CONTINUE
WITH MANY AREAS AROUND 100 DEGREES.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...44 / LONG TERM...51
Hazardous weather outlook, Jul 1, 4:09 AM CST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
509 AM CDT SUN JUL 1 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021015-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
509 AM CDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ABOVE NORMAL TEMPERATURES WILL CONTINUE TODAY. AFTERNOON READINGS
WILL APPROACH OR EXCEED 100 DEGREES. HEAT INDEX VALUES WILL ALSO
EXCEED 100 DEGREES...ESPECIALLY IN THE EAST WHERE DEWPOINTS ARE
HIGHER.

FURTHERMORE...DROUGHT CONDITIONS CONTINUE TO WORSEN. VEGETATION
HAS DRIED OUT IN MANY AREAS...AND WILDFIRES HAVE BECOME COMMON.
THERE IS AN EXTREME WILDFIRE DANGER...AND MOST COUNTIES HAVE BURN
BANS IN PLACE. ANY FIRE THAT STARTS COULD SPREAD RAPIDLY AND
QUICKLY GET OUT OF CONTROL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

TEMPERATURES WILL BE VERY HOT AGAIN ON MONDAY...WITH AFTERNOON
READINGS LIKELY EXCEEDING THE CENTURY MARK.

MOISTURE WILL CONTINUE SLOWLY BUILDING. A TROPICAL SYSTEM ALONG THE
TEXAS GULF COAST WILL HEAD TO THE NORTHEAST...AND MAY TRIGGER
ISOLATED THUNDERSTORMS ON MONDAY. MORE CLOUDS AND HIT AND MISS
PRECIPITATION WILL HELP HOLD DOWN TEMPERATURES A FEW DEGREES.

AS THE WEEK PROGRESSES...THERE ARE SIGNS THAT A DOMINANT RIDGE OF
HIGH PRESSURE MAY DRIFT TO THE NORTH AND WEST OF ARKANSAS. THIS
WOULD ALLOW ADDITIONAL MOISTURE TO FLOW INTO THE STATE FROM THE
SOUTHEAST UNITED STATES...WITH ISOLATED THUNDERSTORMS REMAINING
POSSIBLE. EVEN SO...TEMPERATURES WILL STAY ABOVE NORMAL...AND HEAT
ADVISORIES MAY BE POSTED.

WHATEVER RAIN MATERIALIZES...IT WILL LIKELY HAVE LITTLE IMPACT ON
THE ONGOING DROUGHT. BURNING OF ANY KIND...INCLUDING FIREWORKS...
IS STRONGLY DISCOURAGED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Logan

When
July 1, 4:00 PM CST to July 3, 7:15 PM CST
Where
Logan forecast zone
Reported by
Park/Forest Service

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 382236.